Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 42, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 5, 2019, 3:46 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 3:46 PM EDT (19:46 UTC)
- Expired
- Sep 5, 2019, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 7:28 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WFUS52 KRAH 051946
TORRAH
NCC051-163-052015-
/O.NEW.KRAH.TO.W.0042.190905T1946Z-190905T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
346 PM EDT Thu Sep 5 2019
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
West central Sampson County in central North Carolina...
Southern Cumberland County in central North Carolina...
* Until 415 PM EDT
* At 345 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Jerome, or 17 miles west of
Clinton, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hope Mills, Roseboro, Stedman, Autryville, Bushy Lake Natural Area
and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3489 7893 3492 7896 3495 7903 3501 7865
3503 7858 3489 7847 3485 7868 3485 7883
3483 7890
TIME...MOT...LOC 1945Z 078DEG 42KT 3495 7863
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
GIH2 follow-up statements
197
WWUS52 KRAH 051953
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
353 PM EDT Thu Sep 5 2019
NCC163-052002-
/O.CAN.KRAH.TO.W.0042.000000T0000Z-190905T2015Z/
Sampson NC-
353 PM EDT Thu Sep 5 2019
...THE TORNADO WARNING FOR WEST CENTRAL SAMPSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of this county. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3489 7893 3492 7896 3495 7903 3501 7866
3494 7864 3486 7861 3485 7868 3485 7883
3483 7890
TIME...MOT...LOC 1952Z 078DEG 42KT 3493 7873
$$
NCC051-052015-
/O.CON.KRAH.TO.W.0042.000000T0000Z-190905T2015Z/
Cumberland NC-
353 PM EDT Thu Sep 5 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHWESTERN CUMBERLAND COUNTY...
At 352 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jerome, or 13 miles southeast of Fayetteville,
moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hope Mills, Stedman, Bushy Lake Natural Area and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3489 7893 3492 7896 3495 7903 3501 7866
3494 7864 3486 7861 3485 7868 3485 7883
3483 7890
TIME...MOT...LOC 1952Z 078DEG 42KT 3493 7873
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
GIH122
WWUS52 KRAH 052014
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
414 PM EDT Thu Sep 5 2019
NCC051-052023-
/O.EXP.KRAH.TO.W.0042.000000T0000Z-190905T2015Z/
Cumberland NC-
414 PM EDT Thu Sep 5 2019
...THE TORNADO WARNING FOR SOUTHWESTERN CUMBERLAND COUNTY WILL EXPIRE
AT 415 PM EDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire. However, a tornado
watch remains in effect until 700 PM EDT for central North Carolina.
LAT...LON 3489 7893 3492 7896 3495 7903 3501 7866
3494 7864 3486 7861 3485 7868 3485 7883
3483 7890
TIME...MOT...LOC 2013Z 078DEG 42KT 3488 7901
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 5, 2:15 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 5, 2:15 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 215 PM EDT Thu Sep 5 2019 .SYNOPSIS... The center of Hurricane Dorian will track northeast along the South and North Carolina coast through early Friday afternoon. High pressure will build in behind the cyclone on Friday night and continue into the weekend. && .NEAR TERM /TODAY THROUGH FRIDAY NIGHT/... As of 1130 AM Thursday... No significant changes to forecast reasoning at this point. Dorian continues to move slowly toward the Carolina coast this morning. The latest advisory from the NHC notes the direction of motion at 020 degrees, which is about 45 degrees to the right of last evenings motion. Made some minor adjustments to the QPF field to adjust amounts down slightly based on recent radar trends and upstream observations. Wind magnitudes were also trimmed back slightly, given the lack of strong gusts across inland locations in far eastern SC, may need to adjust inland wind speeds down again this afternoon. A tornado watch remains in effect through 700 pm across the Sandhills, southern Coastal Plain and far southeastern Piedmont. The near term threat remains low as the better environment persists near the coast, however the threat will increase during the afternoon with increased diurnal heating. Conceptually, the biggest threat should be in the right front quadrant of the TC which given its location and track, should just graze the RAH CWA. Still expect multiple shallow rotating cells to move onshore from the coast and move inland. Previous discussion from 340 am... ...Hurricane Dorian will impact the area this afternoon through Friday morning... Dorian continues to spin off of the coast of South Carolina this evening. At this time, much of the cooler cloud tops remain on the eastern side of the storm, however there has been new vigorous cloud top cooling in the eyewall on the western side of the storm once again. Looking south on the radar, the new 0.2 degree elevation angle out of KRAX is showing a heavier band of rain starting to move onshore just west of Cape Lookout and down along the Grand Strand of South Carolina. Light rain is just now entering the southern tip of Sampson County. Over the course of the morning, Dorian is still expected to gain some forward speed and turn to the northeast. As of 2 AM Dorian was moving due North at 7 mph. This would put the period of greatest impact to central North Carolina between the hours of 2 PM today to 4 AM on Friday. No changes to the warnings this morning as a Tropical Storm Warning and a Flash Flood Watch remain in effect across the eastern half of the forecast area. Heavy rain and inland flooding will be our biggest concern across the southeastern counties. Expect between 7-10 inches of rain across southeastern Wayne and Sampson Counties with a large gradient back to the west. Along the I-95 corridor between 4-8 inches can be expected and 1-4 inches between US 1 and I-95. Minimal impacts will be observed west of Highway 1. Similar story for the expected winds as Max Wind gusts could top 60 mph in the southeast with 30-50 kt gusts between US 1 and I 95. Expect less than 30 mph across the Triad. Max sustained winds could be as high as 40-50 mph in the extreme southeast. As higher resolution models have come in some increase in updraft helicity tracks show perhaps a slight uptick in the tornado threat in the southeastern counties as the rainband come across the area. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 340 AM Thursday... With Hurricane Dorian racing off to the northeast and the trough ushering it out to sea lifting away as well, heights aloft will rise on Saturday and the pressure gradient over NC will relax. There may be some patchy fog in the northern coastal plain Saturday morning as skies clear and winds likely go calm. Models show a surface trough over the southeast US that extends into NC, but westerly flow aloft and a drier airmass will preclude any more than some scattered cu on the coastal plain owing to saturated soil and residual moisture. 1000-850 thicknesses of 1420m suggest highs easily in the lower 90s southwest and upper 80s in the northeast. Lows in the mid to upper 60s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 3 AM Thursday... A cold front/surface trough is expected to linger across the Mid- Atlantic region late weekend into early next week and stall across the area. A series of hard to time disturbance are forecast to track along the front during this time frame in a general west-northwest mid level flow. Thus, for now will go with some low end chance pops for Monday and Tuesday. The mid to upper level ridge centered to the southwest of central NC is forecast to build back over the area by Wednesday, which should help to push the main storm track back to the north of the area. High temps during the period will be highly dependent on the placement of the surface boundary. For now will go with high temps ranging from the lower to mid 80s across the far NE to the upper 80s/near 90 S/SW Sunday through Tuesday. High temps Wednesday are expected to range from around 85-90 degrees. Low temps during the period are expected to be in the mid to upper 60s. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 215 PM Thursday... 24 Hour TAF Period: Hurricane Dorian will continue to spread adverse aviation conditions north across central NC this afternoon and tonight. Fairly widespread MVFR and IFR conditions have developed across central NC since late morning and conditions will continue to deteriorate as the center of the storm draws closer. Winds will continue to increase this afternoon and evening and peak roughly between 00 and 10Z across the region with a max gusts of around 40kts at FAY and RWI, 35kts at RDU and 25 kts at GSO and INT. Cigs and Vsbys will continue to lower tonight as the main shield of rain moves across central NC. With widespread IFR and LIFR conditions expected overnight. An area of low stratus will likely spread into the Triad overnight even if the main rain shield stays east of the INT and GSO terminals. A period of strong low level wind shear can also be expected overnight with shear values up to 50-60 kts at 2000 feet. The strongest shear will be focused across the east near the FAY and RWI terminals with weaker shear toward RDU. As the storm begins to depart on Friday morning, conditions will improve from west to east beginning after daybreak Friday and continuing during the mid morning to midday hours. A lingering period of SCT-BKN stratus is possible into the afternoon hours with VFR conditions expected by midday with northwesterly winds gradually decreasing but still gusty up to 20kts at times in the mid afternoon. Long Term: A period of mainly fair weather and VFR conditions is expected into early next week as a mainly westerly flow aloft keeps central NC free of widespread adverse aviation conditions. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... Tropical Storm Warning for NCZ011-026>028-041>043-077-078-085- 086-088-089. Flash Flood Watch from Thursday morning through Friday afternoon for NCZ011-026>028-041>043-077-078-085-086-088-089. && SYNOPSIS...Blaes NEAR TERM...Blaes/Ellis SHORT TERM...BLS LONG TERM...BSD AVIATION...Blaes
Hazardous weather outlook, Sep 5, 7:34 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 734 AM EDT Thu Sep 5 2019 NCZ011-026-041-077-085-086-061145- Halifax-Franklin-Wake-Harnett-Scotland-Hoke- 734 AM EDT Thu Sep 5 2019 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>010-024-025-040-073>076-083-084-061145- Person-Granville-Vance-Warren-Orange-Durham-Chatham-Stanly- Montgomery-Moore-Lee-Anson-Richmond- 734 AM EDT Thu Sep 5 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hurricane Dorian is expected to affect the area this afternoon through Friday morning. Locally heavy rainfall may produce flooding in urban and low- lying spots and in areas of poor drainage. Gusty winds may blow around light outdoor objects and knock down tree branches, producing isolated power outages. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021>023-038-039-061145- Forsyth-Guilford-Alamance-Davidson-Randolph- 734 AM EDT Thu Sep 5 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hurricane Dorian is expected to affect the area this afternoon through Friday morning as it passes near or just off the North Carolina coast. Sporadic gusty winds over the western Piedmont may knock down tree branches and blow around loose outdoor objects. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ027-028-042-043-078-088-089-061145- Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 734 AM EDT Thu Sep 5 2019 ...TORNADO WATCH 636 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 5, 2:11 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
211 PM EDT Thu Sep 5 2019
NCZ088-089-051845-
Sampson NC-Cumberland NC-
211 PM EDT Thu Sep 5 2019
...A LINE OF HEAVY RAIN AND ROTATING STORMS WILL AFFECT CENTRAL AND
SOUTHERN SAMPSON AND SOUTHERN CUMBERLAND COUNTIES UNTIL 245 PM EDT...
At 210 PM EDT, Doppler radar was tracking a line of heavy rain and
strong thunderstorms along a line extending from near Beulaville to
9 miles northwest of Harrells. Movement was northwest at 30 mph.
Wind gusts up to 50 mph will be possible with these storms. In
addition, some of these storms are rotating, and tornado warnings
may be needed.
Locations impacted include...
Clinton, Harrells, Roseboro, Stedman, Garland, Salemburg, Turkey,
Autryville, Bushy Lake Natural Area and Cedar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Doppler radar has indicated weak rotation with these storms. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3485 7850 3485 7883 3483 7890
3486 7893 3489 7893 3494 7900 3512 7817
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1810Z 136DEG 25KT 3487 7774 3481 7833
GIHLocal storm report, Sep 5, 2:37 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 1 SW MAR-MAC 35.33N 78.07W
09/05/2019 WAYNE NC EMERGENCY MNGR
WAYNE COUNTY EMERGENCY MANAGEMENT OFFICIAL
REPORTS STRUCTURAL DAMAGE TO A HOME AND BARN
ON THE SOUTHWEST SIDE OF MAR MAC, JUST NORTH
OF HWY 13. THIS DAMAGE LOCATION IS
WELL-CORRELATED WITH A CC DEPRESSION ON THE
0.2 DEGREE ELEVATION ANGLE OF THE KRAX
WRS-88D.
&&
NPSpecial weather statement, Sep 5, 2:40 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
240 PM EDT Thu Sep 5 2019
NCZ078-051915-
Wayne NC-
240 PM EDT Thu Sep 5 2019
...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT NORTHEASTERN WAYNE COUNTY UNTIL 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snow Hill, or 10 miles north of La Grange, moving west at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Goldsboro, Fremont, Pikeville, Eureka, Nahunta and Mar-Mac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3537 7780 3536 7781 3536 7782 3533 7811
3537 7816 3538 7814 3539 7815 3542 7816
3558 7807 3557 7782 3543 7783 3539 7780
TIME...MOT...LOC 1839Z 099DEG 27KT 3545 7774
26Special weather statement, Sep 5, 3:01 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
301 PM EDT Thu Sep 5 2019
NCZ078-088-089-052000-
Sampson NC-Wayne NC-Cumberland NC-
301 PM EDT Thu Sep 5 2019
...AN AREA OF HEAVY RAIN WILL AFFECT SOUTHERN WAYNE...SAMPSON AND
CUMBERLAND COUNTIES UNTIL 400 PM EDT...
At 259 PM EDT, Doppler radar was tracking an area of heavy rain and
storms along a line extending from Pleasant Hill to near Jerome.
Movement was northwest at 20 mph.
Wind gusts up to 50 mph will be possible with this rain and storms.
In addition, some of these storms are rotating, and tornado warnings
may be needed.
Locations impacted include...
Fayetteville, Goldsboro, Clinton, Fort Bragg, Mount Olive, Walnut
Creek, Jerome, Pope AFB, Hope Mills and Spring Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans and other light outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3485 7850 3483 7890 3490 7894 3495 7902
3513 7911 3515 7910 3534 7782 3518 7783
3515 7789 3519 7802 3518 7807 3519 7816
3486 7816 3483 7846
TIME...MOT...LOC 1859Z 128DEG 16KT 3505 7759 3490 7871
GIHSpecial weather statement, Sep 5, 3:26 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Thu Sep 5 2019
NCZ043-052015-
Wilson NC-
326 PM EDT Thu Sep 5 2019
...A THUNDERSTORM WITH STRONG WIND GUSTS AND WEAK ROTATION WILL
AFFECT SOUTHEASTERN WILSON COUNTY UNTIL 415 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Farmville, moving west at 30 mph.
Wind gusts up to 45 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Wilson, Lucama, Stantonsburg, Black Creek and Saratoga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3561 7776 3558 7782 3559 7782 3559 7801
3565 7807 3575 7801 3573 7772 3568 7766
TIME...MOT...LOC 1925Z 092DEG 27KT 3566 7764
26Special weather statement, Sep 5, 3:37 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
337 PM EDT Thu Sep 5 2019
NCZ042-052000-
Johnston NC-
337 PM EDT Thu Sep 5 2019
...A THUNDERSTORM WITH STRONG WIND GUSTS AND ROTATION WILL AFFECT
SOUTHERN JOHNSTON COUNTY UNTIL 400 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Smithfield, moving west at 35 mph.
Wind gusts up to 45 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Benson and Four Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees.
Doppler radar has indicated rotation with this storm. If the storm
intensifies and rotation strengthens, a warning may need to be
issued.
&&
A tornado watch remains in effect until 700 PM EDT for central North
Carolina.
LAT...LON 3526 7848 3531 7854 3534 7853 3536 7856
3539 7858 3540 7859 3543 7861 3549 7825
3545 7818 3542 7815 3540 7816 3532 7824
3532 7829 3529 7830 3526 7842
TIME...MOT...LOC 1935Z 076DEG 29KT 3541 7825
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:00 AM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| Sep 5, 11:06 AM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Sep 5, 12:40 PM EDT | Special Weather Statement | RAH | Bladen | 35 min |
| Sep 5, 12:52 PM EDT | Special Weather Statement | RAH | Wayne | 23 min |
| Sep 5, 1:14 PM EDT | Special Weather Statement | RAH | Wayne | 31 min |
| Sep 5, 1:35 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Sampson | 3 hr |
| Sep 5, 1:41 PM EDT | Special Weather Statement | RAH | Sampson | 34 min |
| Sep 5, 1:52 PM EDT | Tornado Warning | RAH | Johnston, Wayne | 16 min |
| Sep 5, 2:11 PM EDT | Special Weather Statement | RAH | Sampson | 34 min |
| Sep 5, 2:21 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wake, Wayne | 3 hr |
| Sep 5, 2:40 PM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Sep 5, 2:42 PM EDT | Flash Flood Warning | RAH | Sampson, Wayne | 5 hr |
| Sep 5, 3:01 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 59 min |
| Sep 5, 3:26 PM EDT | Special Weather Statement | RAH | Wilson | 49 min |
| Sep 5, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 23 min |
| Sep 5, 3:55 PM EDT | Special Weather Statement | RAH | Wilson | 50 min |
| Sep 5, 4:01 PM EDT | Tornado Warning | RAH | Wilson | 44 min |
| Sep 5, 4:10 PM EDT | Flash Flood Warning | RAH | Johnston, Wilson | 5 hr |
| Sep 5, 4:18 PM EDT | Flash Flood Warning | RAH | Cumberland | 5 hr |
| Sep 5, 4:22 PM EDT | Tornado Warning | RAH | Johnston | 24 min |
| Sep 5, 6:18 PM EDT | Areal Flood Advisory | RAH | Harnett | 3 hr |
| Sep 5, 7:50 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.